Community Connection: Ovarian Cancer Canada is looking for volunteers! Could you help?

OVdialogue – consider joining our team in the role of Peer Support Volunteer. Over a few hours each week, you would be part of a team that helps connect people, support conversations and are thought leaders for OVdialogue. This is your opportunity to give back to those who have/continue to support you through the tough times, share your unique experiences, and help celebrate successes. For more details of what this entails, please reach out to @Mfallis (mfallis@ovariancanada.org).

Taxol and abdominal cramps

Hi ladies

Just wondering if anyone has experienced abdominal pain ( mild) and cramping on /off the week following taxol? I just completed round 4 of my carboplatin/taxol and it seems my abdomen bugs me, nothing major for about a week afterwards. I tried searching in the search bar but not much popped up!

Comments

  • @melissa are you having IP chemo? I had my first IP chemo 2 weeks ago. Today I’m having pain in my side and I’m now experiencing vaginal bleeding. Not sure if I should go to emergency? 
  • @flory no it's regular IV chemo. I also read that carboplatin can cause Abdo cramps. Vaginal bleeding would concern me. It would depend on how much. Like if you have to change pads every hour or so cause they are getting saturated with blood then I would go to the ER. Is it a lot of bleeding?
  • I have changed my pad twice. Also some in toilet. It seems to have slowed down. I had debulking surgery September 6 with very little bleeding just for a few days after surgery. This is new. I will monitor it and go to ER if it continues. Thanks for your reply. 
  • @flory no problem. Go with your gut, the new pain coupled with bleeding could be a side effect of the IP chemo. Keep monitoring how you feel and the bleeding. Good luck
  • Thank you @melissa. I hope your chemo brings you good results! 
  • @flory  I am sorry to hear you are experiencing vaginal bleeding. I would call in and inform your team as to what is going on, when it started, flow, colour and if/when it stopped.  I would not leave it.  That is my thoughts on it and let us know if you receive any feedback on it.

  • Hi @Strongwoman I did reach out to my team. They said it maybe caused by my stitches or my platelets from chemo? Which I don’t really understand  The bleeding did stop and have only had a small amount of spotting. I will see the dr on Monday and I will hopefully have my second chemo on Wednesday. This is such a scary disease. I’m a very anxious person and I hope I have the courage and strength to deal with all these ups and downs. I’m so inspired by the strength of all the ladies here on this site. I hope I can be as brave!
  • @Flory That is interesting. If you still don't understand, I would ask your doctor to explain it to you on Monday  when you are there for your appt.  I would encourage you to make sure you understand what is going on with your body.  It helps to process what is going on and for you to recognize normal vs abnormal symptoms.  I am thankful the bleeding has stopped.  How are you feeling post surgery?  How is chemo going?
      As for your comment on courage and strength,  you are both. Look at where you were before and where you are now.  It takes both to get this far.  As for feelings etc go back and read some of my earlier posts.  I was scared of the unknown and the future outcomes.  It is as we progress with this disease that we find a different outlook and way to move forward.  You are very brave and you will get through all of this.  We are all here for you through everything for venting, questions or support.  You can do this! <3
       
      
  • Hi @Strongwoman I will definitely ask about the bleeding when I see the dr on Monday! I’ve recovered well from surgery and got through my first chemo session. Days 4 to 7 were the worst for me lots of constipation and heartburn. Burning hands and feet too. Not sure what round 2 will bring. Praying I tolerate it well. Thank you for you kind words of encouragement ❤️❤️
  • Hi @flory. For the burning hands and feet did the nurses administering the chemo talk to you about icing your hands and feet in an attempt to reduce chances/severity of developing neuropathy? If not, I would ask for it at next chemo it's been helping me
  • flory
    edited October 2023
    @melissa no they did not suggest it but I did recently purchase ice boots and mitts to use. I plan to use them this time. Thankfully we have the internet to help us navigate this terrible disease. 
  • @flory Good for you! Thank goodness for the internet indeed!
  • Hello!  I had debulking surgery on August 2nd and started my first round of chemo (Taxel/Carboplatin) with Avastin on August 30th.  Definitely experienced some lingering issues after surgery…felt like there was a pulling feeling inside that lasted up to my 3rd round on October 11th.  Dr ordered a CT scan and I had that on October 14th.  It eventually subsided, but by Oct 15 I also started to experience vaginal discharge (brownish spotting), abdominal cramps and bloating.  I was very alarmed.  Called my oncologist/gyn and she ordered a CT scan with rectal dye to rule out a fistula.  The discharge eventually subsided along with the “queefing”.  Yep, for those that have never heard of it, queefing is basically gas from the vagina.  Learn something new every day.  For my neuropathy, my doctor backed off my Taxel by 20% for the last 2 rounds, and it’s made a big difference.  Just completed round 4 on November 1st, and although there have been some cramps/bloating, the spotting has been minimal.  Anyhow, it is relief to read your shared experiences, and realize that I’m not alone with experiencing these symptoms.  I’m drinking lots of water, taking plenty of vitamins, eating healthy food on a schedule, and staying positive rocking my new wig! 
  • Are you kidding me?  That is what they call it? I experience it regularly and would never think to look up another terminology for it. Who knew? 
      Sounds like you are being listened to and that your chemo is being changed accordingly.  Glad you are taking care of yourself and donning your new wig. You go girl!